MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX¿ YEAST ID; KIT, IDENTIFICATION, YEAST

BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX¿ YEAST ID; KIT, IDENTIFICATION, YEAST
Catalog Number 448316
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6.Investigation summary: this complaint is for misidentification with lodderomyces elongisporus as cryptococcus luteolus when using phoenix panel yeast id (catalog number 448316) batch number 3045467.The customer did not provide isolate returns or panel returns but provided phoenix generated lab reports for the investigation.The lab reports show phoenix results for cryptococcus luteolus and maldi results for lodderomyces elongisporus.Investigation of the panel inserts show no claims for lodderomyces elongisporus with yeast panels.This complaint is not confirmed.A review of quality notifications revealed no quality notifications for the complaint batch.A review of complaints revealed one additional complaint on the complaint batch, not related to this defect.Complaint trending was performed and no trends were identified associated with this defect.Bd id/ast plant quality will continue to monitor for trends and take action as necessary.
 
Event or Problem Description
It was reported that during use with the bd phoenix¿ yeast id, a sample of lodderomyces elongisporus was misidentified as cryptococcus luteolus.Confirmatory testing was done on maldi.There was no report of patient impact.

Brand Name
BD PHOENIX¿ YEAST ID
Common Device Name
KIT, IDENTIFICATION, YEAST
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18552435
Report Number1119779-2024-00036
Device Sequence Number6402337
Product Code JXB
UDI-Device Identifier30382904483167
UDI-Public(01)30382904483167
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/10/2024
Device Catalogue Number448316
Device Lot Number3045467
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2023
Initial Report FDA Received Date01/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown